Connecticut, 2010Strong Wind in Connecticut, May 8, 2010
May 8, 2010 · NWS BOX · 1 event in 1 county or zone
An intensifying area of low pressure and a strong cold front led to showers and thunderstorms as well as gradient winds across much of Southern New England.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intensifying area of low pressure and a strong cold front led to showers and thunderstorms as well as gradient winds across much of Southern New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at May 8, 4:05 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, May 8, 4:05 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
505 PM EDT SAT MAY 8 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION EARLY THIS EVENING
ACCOMPANIED BY SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM.
DRY...BLUSTERY AND MUCH COOLER WEATHER WILL ARRIVE ACROSS THE REGION
LATER TONIGHT AND SUNDAY. HIGH PRESSURE ACROSS NEW ENGLAND INTO
EASTERN CANADA WILL KEEP DRY AND UNSEASONABLY COOL CONDITIONS INTO
TUESDAY. A WAVE OF LOW PRESSURE MAY BRING A ROUND OF RAIN SHOWERS
FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ONSHORE WINDS MAY KEEP
SOMEWHAT UNSETTLED WEATHER FROM THURSDAY THROUGH NEXT SATURDAY.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A FEW BROKEN LINES OF LOW TOP SHOWERS BREAKING OUT ALONG AND JUST
AHEAD OF COLD FRONT ACROSS WESTERN-CENTRAL MA AND CT. SPC
MESO-ANALYSIS CONTINUES TO SHOW LITTLE /250 J-KG/ IF ANY SURFACE
BASED CAPE AHEAD OF THE FRONTAL BOUNDARY. HOWEVER HIGH SHEAR
ENVIRONMENT WITH 0-6 KM SHEAR ON THE ORDER OF 80 KTS! MID LEVEL
LAPSE RATES STEEPENING HOWEVER AT THE SAME TIME DRY AIR ALOFT IS
DEEPENING TOWARD THE SURFACE WITH BOTH NAM AND GFS BUFKIT INDICATING
RH VALUES DROPPING BELOW 30% BEGINNING AROUND 8-9KFT. ESSENTIALLY
THIS WILL CHOKE UPDRAFT GROWTH AND LIMIT TSTM POTENTIAL. HOWEVER
CAN/T RULE OUT AN ISOLATED STRONG TSTM WITH WIND GUSTS TO 40-45 KT.
EXPECT THESE LINES OF SHOWERS TO TRAVERSE THE REGION FROM WEST TO
EAST EARLY THIS EVENING AND THEN DIMINISH AROUND OR SHORTLY AFTER
SUNSET WITH LOSS OF DAYTIME HEATING AND POST FRONTAL AIRMASS.
OTHERWISE COLD FRONT MOVES ACROSS THE REGION 5-8 PM WITH WIND SHIFT
AND STRONG POST FRONTAL WINDS. THUS WILL CONTINUE THE WIND ADVISORY
FOR THE ENTIRE REGION. MUCH COOLER AIR BEGINS TO OVERSPREAD THE
REGION BEHIND THE FRONT.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...
DRY...BLUSTERY AND MUCH COOLER WEATHER THAN PREVIOUS NIGHTS. WIND
GUST 35 TO 45 MPH WITH SOME HIGHER GUSTS. THUS WIND ADVISORY
CONTINUES. STRONGEST WINDS HIGHER TERRAIN/URBAN AREAS/CAPE AND
ISLANDS.
SUNDAY...
DRY DAY BUT GUSTY WNW WINDS CONTINUE. THEREFORE WE EXTENDED THE WIND
ADVISORY TO 15Z. NEXT SHIFT MAY HAVE TO EXTEND IT FURTHER IN TIME.
HIGHS WERE A BLEND OF THE WARMER GFS AND THE COOLER NAM MOS. HIGHS
WILL STRUGGLE TO REACH 60 MOST LOCATIONS...ESPECIALLY HIGHER TERRAIN.
DEFINITELY A NOTICEABLY COOLER DAY /ESP IN THE SHADE/ WITH LOW DEW
PTS AND GUSTY WINDS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
UPPER LEVEL LONG WAVE PATTERN ACROSS NORTH AMERICA APPEARS TO BE IN
PRETTY GOOD AGREEMENT ON THIS AFTERNOON/S MEDIUM RANGE MODEL SUITE.
HOWEVER...DO NOTE ISSUES WITH THE TIMING OF SYSTEMS IN THE BROAD
NORTHERN STREAM RIDGING TO THE W OF NEW ENGLAND AS IT FLATTENS OUT
BY THE MIDDLE OF NEXT WEEK. WEAK WAVES IN THE UPPER FLOW MAY BRING
THE THREAT OF SOME RAINFALL AROUND THE MIDDLE OF NEXT WEEK...THEN
COULD LINGER THROUGH LATE NEXT WEEK.
SUNDAY NIGHT...PRESSURE GRADIENT BETWEEN THE LOW OVER THE MARITIMES
AND STRONG HIGH PRESSURE ACROSS THE GREAT LAKES WILL KEEP WINDS
STIRRED UP ENOUGH SO TEMPS WILL REMAIN ABOVE FREEZING FOR MOST
AREAS. HOWEVER...ACROSS THE LOWER INTERIOR VALLEYS...WINDS MAY
DECOUPLE ENOUGH...ALONG WITH GOOD COLD AIR ADVECTION...TO ALLOW
TEMPS TO FALL CLOSE TO OR JUST BELOW FREEZING DURING THE EARLY
MORNING HOURS. COULD SEE LOCAL FROST FORMING IN THESE AREAS...AND
MAY NEED FROST ADVISORY FOR N CENTRAL AND WESTERN MA.
MONDAY...DRY NW FLOW CONTINUES ACROSS THE REGION WITH GENERALLY
SUNNY BUT COOL CONDITIONS. STILL SEE A GOOD NW FLOW AT THE SURFACE
AND ALOFT TO ALLOW MIXING...SO COULD STILL SEE GUSTY WINDS ACROSS
THE REGION. THINK THIS WILL BE MAINLY IN THE MORNING AND MIDDAY
HOURS. TEMPS WILL RUN AROUND 10 DEGREES BELOW SEASONAL LEVELS...
ONLY IN THE MID 50S TO LOWER 60S.
MONDAY NIGHT...EXPECT CLEAR AND COLD CONDITIONS. WINDS WILL
DIMINISH...SO MAY SEE MORE FROST DEVELOPMENT IN THE NORMALLY COLDER
INLAND LOCATIONS...POSSIBLY ALL THE WAY INTO N CT AND NW RI. THE
QUESTION WILL BE WHETHER WINDS WILL STAY UP JUST ENOUGH TO NOT ALLOW
THE FORMATION. WILL MONITOR.
TUESDAY AND TUESDAY NIGHT...MODELS STILL PROJECT THE LARGE HIGH TO
CREST ACROSS THE REGION DURING TUESDAY. AS THE HIGH WORKS
OFFSHORE...MODELS SHOW A WARM FRONT DEVELOPING ON THE BACKSIDE. GFS
STILL MOST AGGRESSIVE IN BRINGING PRECIP TO THE AREA TUESDAY
NIGHT...BUT CONSENSUS WITH MOST OF THE OTHER MODELS HOLDS ANY PRECIP
OFF UNTIL AROUND OR AFTER MIDNIGHT. KEPT THIS TIMING GOING...BUT
ONLY CARRIED CHANCE POPS FOR NOW.
WEDNESDAY...LOW PRESSURE WILL PUSH NEAR OR S OF THE REGION EITHER
LATE WEDNESDAY AFTERNOON OR WEDNESDAY EVENING. WITH THIS POSITION...
APPEARS THAT THE THREAT OF THUNDER HAS DIMINISHED FOR NOW. HAVE
MENTIONED ONLY CHANCE POPS IN THIS FORECAST...BUT MODELS HAVE BEEN
CONSISTENT IN BRINGING A GOOD SLUG OF PRECIP ACROSS THE REGION SO
WOULD NOT BE SURPRISED POPS INCREASED IN LATER FORECASTS. WITH THE
CLOUDS...SHOWERS AND ONSHORE WINDS...HAVE KEPT TEMPS WELL BELOW
SEASONAL LEVELS.
THURSDAY-SATURDAY...UPPER LOW REMAINS OVER THE MARITIMES WITH
CYCLONIC FLOW IN PLACE. MODELS INDICATING THE FRONT THAT STALLS S OF
NEW ENGLAND MAY HAVE ONE OR TWO WEAK WAVES OF LOW PRES MOVE ALONG
IT...CLOSE ENOUGH TO BRING CHANCE POPS BACK TO CENTRAL AND SOUTHERN
AREAS. HOWEVER...PLACEMENT OF THE FRONT AND TIMING OF ANY WAVES
STILL IN QUESTION SO KEPT A DRY FORECAST GOING...THOUGH DID KEEP
MORE CLOUDS AND SOMEWHAT COOL TEMPS IN FOR THIS TIMEFRAME.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THIS AFTERNOON...
BOS/LOGAN...
LOW CONFIDENCE ON TIMING OF IFR CIGS IMPROVING. MAY BE DELAYED UNTIL
00Z BEFORE CIGS LIFT TO MVFR AND EVENTUALLY VFR. 00Z ALSO ABOUT THE
TIME OF THE WIND SHIFT. LINE OF SHOWERS MAY APPROACHING THE AIRSPACE
FROM THE WEST 21Z-00Z.
ELSEWHERE...IFR CIGS TRENDING TO MVFR MID TO LATE AFTERNOON AND THEN
VFR THIS EVENING. WIND SHIFT 20-21Z BDL/BAF TO ABOUT 00Z HYA/ACK.
WEST WINDS GUST TO 30-35 KT BEHIND THE FRONT.
SUNDAY...VFR WITH ANY CIGS ABOVE 030. GUSTY WEST TO NORTHWEST WINDS
WITH POTENTIAL FOR 35 KNOT GUSTS...LOW CONFIDENCE IN 40 KNOT GUSTS.
OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...
SUNDAY NIGHT...HIGH CONFIDENCE FOR VFR CONDITIONS. NW WINDS GUSTING
UP TO 25 KT THROUGH MIDNIGHT THEN DIMINISHING.
MONDAY-TUESDAY...VFR. HIGH CONFIDENCE. NORTHWEST WINDS GUSTING UP TO
25-30 KNOTS MONDAY.
WEDNESDAY...MODERATE CONFIDENCE OF VFR CIGS. MAY SEE PERIOD OF MVFR
CIGS/VSBYS IN SCATTERED SHOWERS. LOW CHANCE OF IFR VSBYS.
THURSDAY...MODERATE CONFIDENCE OF VFR CONDITIONS. MAY SEE LOCAL MVFR
CIGS/VSBYS IN LEFTOVER SHOWERS AND PATCHY FOG EARLY.
&&
.MARINE...
TONIGHT...
GALE WARNING CONTINUES FOR WEST GALES ARRIVING 5-8 PM FROM WEST TO
EAST AND CONTINUING THROUGH THE NIGHT. A FEW SHOWERS AND ISOLATED
TSTM POSSIBLE EARLY THIS EVENING BEFORE THE FRONTAL PASSAGE.
SUNDAY...
WEST GALES CONTINUE AT LEAST THRU THE MORNING...POSSIBLY INTO THE
AFTN.
OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...
SUNDAY NIGHT THROUGH MONDAY NIGHT...NW WINDS CONTINUE TO GUST UP TO
25-30 KT...STRONGEST ON SUNDAY NIGHT. WINDS WILL GRADUALLY DIMINISH
DURING MONDAY NIGHT.
TUESDAY...LIGHT WINDS AND SEAS.
WEDNESDAY...WINDS BECOME ONSHORE AND INCREASE...LOCALLY GUSTING TO
25 KT ON THE SOUTHERN OUTER WATERS. SEAS BUILDING TO AOA 5 FT ON THE
SOUTHERN OUTER WATERS LATE.
THURSDAY...E-NE WINDS REMAIN BELOW SMALL CRAFT CRITERIA. SEAS UP TO
6 FT ON THE SOUTHERN OUTER WATERS WILL SUBSIDE LATE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 11 AM EDT SUNDAY FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 11 AM EDT SUNDAY FOR MAZ002>024-026.
NH...WIND ADVISORY UNTIL 11 AM EDT SUNDAY FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 11 AM EDT SUNDAY FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 4 PM EDT SUNDAY FOR ANZ230>237-250-251-
254>256.
&&
SYNOPSIS...NOCERA/EVT
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...EVT
AVIATION...NOCERA/EVT
MARINE...NOCERA/EVTHazardous weather outlook, May 8, 3:12 PM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT SAT MAY 8 2010
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-092015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
412 PM EDT SAT MAY 8 2010
...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE
LOCALIZED BRIEF HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
THERE IS A MODERATE TO HIGH PROBABILITY THAT FROST/FREEZE HEADLINES
WILL BE NEEDED FOR PARTS OF THE AREA MONDAY AND TUESDAY MORNINGS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-251-254>256-092015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
412 PM EDT SAT MAY 8 2010
...GALE WARNING IN EFFECT UNTIL 4 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
IN ADDITION...SCATTERED THUNDERSTORMS WITH FREQUENT LIGHTNING AND
POSSIBLE SMALL HAIL WILL IMPACT THE WATERS THIS MORNING INTO EARLY
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 8, 5:08 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
608 PM EDT SAT MAY 8 2010
MAZ003-008>010-082300-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
608 PM EDT SAT MAY 8 2010
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH AND
SMALL HAIL 8 MILES SOUTHWEST OF MIDDLEFIELD...MOVING EAST AT 40
MPH. THERE HAS BEEN A HISTORY OF ONE HALF INCH DIAMETER HAIL IN
OTHER THUNDERSTORMS ACROSS WESTERN MASSACHUSETTS THIS AFTERNOON.
* SOME LOCATIONS AFFECTED INCLUDE...MIDDLEFIELD...CHESTER...
WESTHAMPTON...WILLIAMSBURG...NORTHAMPTON...HATFIELD AND HADLEY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.
EVT
Special weather statement, May 8, 5:21 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
621 PM EDT SAT MAY 8 2010
MAZ011-012-082315-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
621 PM EDT SAT MAY 8 2010
AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH AND
SMALL HAIL ABOUT 3 MILES WEST OF WALES...MOVING EAST AT 35 MPH.
THERE HAS BEEN A HISTORY OF ONE HALF INCH DIAMETER HAIL IN OTHER
THUNDERSTORMS ACROSS WESTERN MASSACHUSETTS THIS AFTERNOON.
* SOME LOCATIONS AFFECTED INCLUDE...WALES...HOLLAND...STURBRIDGE...
SOUTHBRIDGE...CHARLTON...DUDLEY AND WEBSTER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.
EVT
Special weather statement, May 8, 5:26 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
626 PM EDT SAT MAY 8 2010
MAZ003-004-008-010-011-082330-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN HAMPSHIRE MA-
626 PM EDT SAT MAY 8 2010
AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP
TO 40 MPH AND HAIL NEAR WESTHAMPTON...MOVING EAST AT 45 MPH. THIS
CLUSTER HAS HAD A HISTORY OF THREE QUARTER INCH DIAMETER HAIL IN
MIDDLEFIELD.
* SOME LOCATIONS AFFECTED INCLUDE...WESTHAMPTON...NORTHAMPTON...
HATFIELD...HADLEY...AMHERST...PELHAM AND HARDWICK.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.
EVT
Local storm report, May 8, 5:31 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
631 PM EDT SAT MAY 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM LIGHTNING BREWSTER 41.75N 70.08W
05/08/2010 BARNSTABLE MA AMATEUR RADIO
STRUCTURE FIRE DUE TO LIGHTING
1100 AM LIGHTNING LEOMINSTER 42.52N 71.77W
05/08/2010 WORCESTER MA AMATEUR RADIO
HOUSE AND TREES STRUCK BY LIGHTING ON CLOVERLEAF ROAD.
1117 AM LIGHTNING HANOVER 42.12N 70.82W
05/08/2010 PLYMOUTH MA AMATEUR RADIO
*** 1 INJ *** PERSON STRUCK BY LIGHTING ON WASHINGTON
STREET
0617 PM HAIL MIDDLEFIELD 42.35N 73.02W
05/08/2010 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
HAIL REPORTED ON CHESTER ROAD
&&
WSIMPSONLocal storm report, May 8, 5:41 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT SAT MAY 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM LIGHTNING BREWSTER 41.75N 70.08W
05/08/2010 BARNSTABLE MA AMATEUR RADIO
STRUCTURE FIRE DUE TO LIGHTING
1100 AM LIGHTNING LEOMINSTER 42.52N 71.77W
05/08/2010 WORCESTER MA AMATEUR RADIO
HOUSE AND TREES STRUCK BY LIGHTING ON CLOVERLEAF ROAD.
1117 AM LIGHTNING HANOVER 42.12N 70.82W
05/08/2010 PLYMOUTH MA AMATEUR RADIO
*** 1 INJ *** PERSON STRUCK BY LIGHTING ON WASHINGTON
STREET
0617 PM HAIL MIDDLEFIELD 42.35N 73.02W
05/08/2010 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
HAIL REPORTED ON CHESTER ROAD
0630 PM HAIL WORTHINGTON 42.42N 72.93W
05/08/2010 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
RTE 112
&&
WSIMPSONSpecial weather statement, May 8, 5:58 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
658 PM EDT SAT MAY 8 2010
MAZ004-005-012-013-082345-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-WESTERN NORFOLK MA-
658 PM EDT SAT MAY 8 2010
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL ABOUT 7 MILES WEST OF AUBURN...
MOVING EAST AT 30 MPH. THERE HAS BEEN A HISTORY OF THREE QUARTER
INCH DIAMETER HAIL IN SOUTHBRIDGE IN THESE THUNDERSTORMS.
* SOME LOCATIONS AFFECTED INCLUDE...AUBURN...SUTTON...GRAFTON...
NORTHBRIDGE...UPTON...WESTBOROUGH...MILFORD AND HOPKINTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.
EVT
Strong Wind, Hartford
- When
- May 8, 6:04 PM EST to 9:34 PM EST
- Where
- Hartford forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Amateur Radio
- Coordinates
- 41.819, -72.572 (the zone’s center; the record gives no point)
Numerous trees and wires were downed across Hartford County. Trees were downed in Bloomfield on Terry Plains Road, in Manchester on Porter Street, in Suffield on Bridge and Thrall Streets, and in Enfield on Dover Road and South River Street. In West Hartford, a tree fell on a car at the intersection of Mountain Road and Albany Avenue. A tree fell on a car near Prospect Street in Manchester.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes and Strong Wind in Connecticut, May 8, 20101 death · 2 injured · $104,000 · 3 events
- High Wind in New York, May 8, 20104 injured · $1.6 million · 55 kt wind · 17 events
- Strong Wind in New York, May 8, 2010$200,000 · 1 event
- High Wind and Strong Wind in Pennsylvania, May 8 to 9, 20101 injured · $50,000 · 50 kt wind · 10 events
- Strong Wind in New Jersey, May 8, 2010$41,000 · 21 events
- Damaging Winds in Vermont, May 8, 2010$22,000 · 50 kt wind · 5 events
- High Wind in Virginia, May 8, 2010$20,000 · 50 kt wind · 3 events
- Strong Wind in New Jersey, May 8 to 9, 2010$20,000 · 2 events
- Hail in Mississippi, May 8, 20101.75 in hail · 14 events
- Hail and Lightning Strikes in Massachusetts, May 8, 20101 injured · $100 · 1 in hail · 6 events
- Damaging Winds and High Wind in New York, May 8, 201061 kt wind · 13 events
- Damaging Winds in West Virginia, May 8, 2010$15,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233630.